Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Obstetrics and Gynecology
Volume 2017 (2017), Article ID 4801650, 4 pages
Case Report

Tumors Sharply Increased after Ceasing Pazopanib Therapy for a Patient with Advanced Uterine Leiomyosarcoma: Experience of Tumor Flare

Department of Obstetrics and Gynecology, Nagasaki Harbor Medical Center City Hospital, 6-39 Shinchimachi, Nagasaki-shi, Nagasaki 850-8555, Japan

Correspondence should be addressed to Terumi Tanigawa

Received 19 January 2017; Accepted 5 March 2017; Published 6 April 2017

Academic Editor: Yoshio Yoshida

Copyright © 2017 Terumi Tanigawa et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Pazopanib has activity in patients with soft-tissue sarcoma. We report an advanced uterine leiomyosarcoma case that suddenly worsened after cessation of pazopanib therapy. A 47-year-old woman had a primary uterine leiomyosarcoma tumor and multiple lung metastases, which progressed during her initial treatment. In subsequent treatment with pazopanib for 3 months, the sum of her tumor diameters after cessation sharply increased for two weeks. Symptoms such as dyspnea suddenly worsened also. She died of the disease one month after cessation of pazopanib therapy. Given the poor prognosis of recurrent uterine leiomyosarcoma and the rapid tumor enlargement after ending pazopanib therapy, control of this disease is especially important. Therefore, the decision to discontinue pazopanib therapy requires careful consideration.